HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Transformation relations of matrix functions associated to the hypergeometric function of Gauss under modular transformations

Files in This Item:
pre672.pdf160.32 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83823

Title: Transformation relations of matrix functions associated to the hypergeometric function of Gauss under modular transformations
Authors: Watanabe, Humihiko Browse this author
Issue Date: 2004
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 672
Start Page: 1
End Page: 11
Abstract: In this paper we consider 2 x 2 matrix functions analytic on the upper half plane associated to the hypergeometric function of Gauss, and establish transformations of these matrix functions under some modular transformations. The matrix functions studied here are obtained as the lifts of the local solutions of the matrix hypergeometric differential equation of SL type (i.e., whose image of monodromy representation is contained in S£(2, C)) at 0, 1, oo to the upper half plane by the lambda function (§2). Each component of the matrix functions is represented by a definite integral with a power product of theta functions as integrand. Such an integral was invented by Wirtinger in order to uniformize the hypergeometric function of Gauss to the upper half plane ([5)). In this paper we call it Wirtinger integral (cf. (1.2)). In spite of many possibilities of application of the Wirtinger integral, there seems to be very few examples of application of the Wirtinger integral in literature. One of the advantages of exploiting the matrix functions above in the study of the hypergeometric function is that the monodromy property and the connection relations of the hypergeometric function are all translated as transformations of those matrix functions under modular transformations of the independent variable (§3). Moreover we can derive such transformations by exploiting classical formulas of theta functions without need to use any monodromy property or connection formula of the hypergeometric function. That is to say, this gives another new derivation of the monodromy property and the connection formulas of the hypergeometric function of Gauss.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69477
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University